Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Should I continue taking oxmazetol for seizures with epilepsy and will the medication have an impact on new born bay?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi, I had seizures with epilepsy. My first seizures was my 13th year and after that it frequently came till 3 years like 13th year 14th year and 15th year.. I took medicines temporally that time. After my 15th year i didn't get this seizures till my 29th year (13 year gap), again this year march i got again with same symptoms and seizures attached, and it occurs on my left side body. it sorts with my hand then body then head finally i was unconscious for couple of minutes. I will get symptoms before it attacks like if i hold my left hand and fist the fingers, the fingers will forcefully return back like i can't fists my fingers. the same symptoms was came before my first three attacks this is the fourth attach. I finally took the City Scan and came to know that i had small spot in my right brain so doctor advised me to take the medicine for 1 to 2 years. Now I am continuously taking Oxmazetol 150Mg two tables every day morning and before bed since April 2013. Now i am getting fear when my left had get numbness i will get fear of this.. and also before my last attach I never felt any health related issues. Please can you advice on this like do i need to continue the medication or can i stop it and when it will get complete cure. I am planning for child, will it impacts to new born my baby.
Posted Wed, 25 Dec 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 45 minutes later
Brief Answer: My reply is below. Detailed Answer: Hi Mr XXXXXXX Thank you for posting your query. You have a type of seizures called as left focal seizure with secondary generalization. This means that seizures start on the left side of body and then, you lose consciousness. These seizures are due to the small spot found in the right side of your brain. The most likely cause for the spot in the brain could be a calcified granuloma, due to the healed or dead tapeworm infection of the brain (also called as neurocysticercosis). The spot would remain in the brain for long (may be lifelong) and, so, there is always a risk of getting seizure in the future, if the medicines are stopped. Therefore, I would not recommend you to stop oxmazetol (oxcarbazepine). You should be on this medicine for a long time, may be lifelong. This is a safe medicine if used for long. Also, you can plan your baby, it would not have any impact on the future child. I hope my answer helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Follow-up: Should I continue taking oxmazetol for seizures with epilepsy and will the medication have an impact on new born bay? 14 minutes later
Thanks for quick and clear response sir, which tablet brand is suggestible is Ozmazetol 150 mg or oxcarbazepine 150 mg (cipla). And will it lead any health issues in long run if i use continually . I have seen some Ayurveda tips as well, can i take both tablet and ayurveda home remedies(garlic juice) at same day, still i am confused on this bcz it's came log back even I forgot about this but all of sudden it came again, now also I am feeling numbness in my left had some times what i have to do to overcome this numbness in my left had like hear i feel my left is not proactive like my right hand but i can do everything with my left hand. And i forgot to tell in my previous mail that that jerks will be their for 2 to 3 minutes for left hand, after that i will be in unconsciousness's for couple of minutes, and i don't remember what happens for couple of minutes but slowly i remember what happens to me . Please advice me sir.
Answered by Dr. Sudhir Kumar 26 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: 1. You can use any good brand, such as oxetol (Sun pharma), or vinlep (Sanofi company), or trioptal (Novartis). 2. You should use the correct dose- 10-20 mg per kg body weight per day. So, if your weight is 60 kg, you should use at least 600 mg per day (300 mg two times daily after food). This would stop all the symptoms that you have now. 3. You can use Ayurvedic medicine, but do not stop the allopathic medicine. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor